MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING

CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING
Catalog Number 0036280
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" package containing the 1/4" x 6' suction tubing for evaluation.Visual examination of the returned package found the package open with no adhesive transfer.During the sealing process of this device, the product was oriented in such a way as to affect the machine's ability to create a seal.The device was not caught in the seal area, but did result in an open seal and therefore breach of sterility.This lot was manufactured on 14-sep-2016.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.In these instances, preliminary investigation revealed that the most probable cause of the seal disruptions appeared to be related to the device being within the sterile seal area during the final manufacturing sealing process.Of the lot containing (b)(4) units, there are no similar complaints received.A two (2) year review of product history for this device family showed a total of (b)(4) complaints involving (b)(4) devices including this complaint regarding insufficient heat seals, with (b)(4) devices confirmed or still pending evaluation.(b)(4).The reported packaging anomaly was obvious to the distributor and therefore prompted the return of the device for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation, (b)(4), has been opened to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, one (1) package containing one (1) each 1/4" x 6' suction tubing was discovered with "insufficient heat seal." in this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
1/4 INCH X 6 FOOT SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6299011
Report Number3007305485-2017-00024
Device Sequence Number810764
Product Code BYY
UDI-Device Identifier10653405000464
UDI-Public(01)10653405000464
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/13/2021
Device Catalogue Number0036280
Device Lot Number201609145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1